Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 108, NWS Tallahassee, FL

September 4, 200716 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 4, 2007, 1:42 AM CDT for 16 counties in Florida. It took effect at Sep 4, 2007, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2007, 1:42 AM CDT (06:42 UTC)
In effect from
Sep 4, 2007, 1:00 PM CDT
Expired
Sep 4, 2007, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 32 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.7 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2007-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2007-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1873 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 040642
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
242 AM EDT TUE SEP 4 2007

...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON FOR ALL OF
THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM THE IMMEDIATE
COAST...DUE TO LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

...A FIRE WEATHER WATCH IS NOW IN EFFECT ON WEDNESDAY AFTERNOON 
FOR THE ABOVE AREAS DUE TO POSSIBLE HIGH DISPERSION INDICES
COMBINED WITH BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT...

.DISCUSSION...MUCH DRIER AIR WILL BUILD IN FORM THE NORTH TODAY
AND WEDNESDAY...AND ALTHOUGH THE AFTERNOON RELATIVE HUMIDITIES
WILL NOT BE AS LOW ON WEDNESDAY AS THEY ARE TODAY...DISPERSIONS
COULD EXCEED 75 IN MOST AREAS OF THE FLORIDA BIG BEND AND
PANHANDLE. 


FLZ007-009>019-026>029-034-042000-
/O.NEW.KTAE.FW.W.0108.070904T1800Z-070905T0000Z/
/O.NEW.KTAE.FW.A.0086.070905T1800Z-070906T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-
GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-
DIXIE-
242 AM EDT TUE SEP 4 2007 /142 AM CDT TUE SEP 4 2007/

...RED FLAG WARNING IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 8 PM EDT /7 PM CDT/ THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS 
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

17-GOULD
2 follow-up statements
000 
WWUS82 KTAE 041847
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
247 PM EDT TUE SEP 4 2007

...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF
THE FLORIDA BIG BEND AND PANHANDLE AWAY FROM THE IMMEDIATE
COAST...DUE TO A PERIOD OF RELATIVE HUMIDITY BELOW 35 PERCENT AND
DISPERSION INDICES ABOVE 75...

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON
FOR THE FLORIDA PANHANDLE AND BIG BEND COUNTIES THAT BORDER
GEORGIA DUE TO POSSIBLE HIGH DISPERSION INDICES COMBINED WITH
BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

..THE FIRE WEATHER WATCH FOR WEDNESDAY HAS BEEN CANCELLED FOR THE
REMAINING FLORIDA PANHANDLE AND BIG BEND COUNTIES THAT DO NOT
BORDER GEORGIA...

.DISCUSSION...MUCH DRIER AIR HAS MOVED INTO THE AREA FROM THE
NORTH TODAY...AND ALTHOUGH THE AFTERNOON RELATIVE HUMIDITIES WILL
NOT BE AS LOW ON WEDNESDAY AS THEY ARE TODAY...DISPERSIONS COULD
EXCEED 75 ACROSS INLAND PARTS OF THE FLORIDA BIG BEND AND
PANHANDLE.

FLZ007-009-010-012>015-026>029-034-050000-
/O.CAN.KTAE.FW.A.0086.070905T1800Z-070906T0000Z/
/O.CON.KTAE.FW.W.0108.000000T0000Z-070905T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-BAY-CALHOUN-GULF-FRANKLIN-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
247 PM EDT TUE SEP 4 2007 /147 PM CDT TUE SEP 4 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
FIRE WEATHER WATCH FOR WEDNESDAY. A RED FLAG WARNING REMAINS IN
EFFECT FOR TODAY UNTIL 8 PM EDT OR 7 PM CDT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL.

$$

FLZ011-016>019-050300-
/O.CON.KTAE.FW.W.0108.000000T0000Z-070905T0000Z/
/O.CON.KTAE.FW.A.0086.070905T1800Z-070906T0000Z/
JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-
247 PM EDT TUE SEP 4 2007 /147 PM CDT TUE SEP 4 2007/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT OR 7 PM CDT
THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM
WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE
HUMIDITY AND HIGH DISPERSION WILL ENHANCE FIRE GROWTH POTENTIAL. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS FOR WEDNESDAY.

$$

18-WOOL
000 
WWUS82 KTAE 050024
RFWTAE

RED FLAG WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
824 PM EDT TUE SEP 4 2007

...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR WEDNESDAY AFTERNOON
FOR THE FLORIDA PANHANDLE AND BIG BEND COUNTIES THAT BORDER
GEORGIA DUE TO POSSIBLE HIGH DISPERSION INDICES COMBINED WITH
BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT...

.DISCUSSION...MUCH DRIER AIR HAS MOVED INTO THE AREA FROM THE
NORTH TODAY...AND ALTHOUGH THE AFTERNOON RELATIVE HUMIDITIES WILL
NOT BE AS LOW ON WEDNESDAY AS THEY ARE TODAY...DISPERSIONS COULD
EXCEED 75 ACROSS INLAND PARTS OF THE FLORIDA BIG BEND AND
PANHANDLE.

FLZ011-016>019-051000-
/O.EXP.KTAE.FW.W.0108.000000T0000Z-070905T0000Z/
/O.CON.KTAE.FW.A.0086.070905T1800Z-070906T0000Z/
JACKSON-GADSDEN-LEON-JEFFERSON-MADISON-
824 PM EDT TUE SEP 4 2007 /724 PM CDT TUE SEP 4 2007/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING HAS EXPIRED FOR TODAY...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

$$

FLZ007-009-010-012>015-026>029-034-050130-
/O.EXP.KTAE.FW.W.0108.000000T0000Z-070905T0000Z/
INLAND WALTON-HOLMES-WASHINGTON-BAY-CALHOUN-GULF-FRANKLIN-LIBERTY-
WAKULLA-TAYLOR-LAFAYETTE-DIXIE-
824 PM EDT TUE SEP 4 2007 /724 PM CDT TUE SEP 4 2007/

...RED FLAG WARNING HAS EXPIRED FOR TODAY...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 3, 9:18 PM CDT, 4 hours 24 minutes earlier.

Area forecast discussion, Sep 3, 9:18 PM CDT, 4 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1018 PM EDT MON SEP 3 2007

.UPDATE...THE LATEST SURFACE OBSERVATIONS THIS EVENING DEPICT A
SHARP DEWPOINT GRADIENT ACROSS THE CWA FROM SOUTHWEST TO
NORTHEAST. UNLIKE THE PREVIOUS FEW NIGHTS...THE SHOWER ACTIVITY
ACROSS THE AREA HAS QUICKLY DIMINISHED THROUGH THE EARLY EVENING
HOURS. THERE ARE A FEW SHOWERS STILL LINGERING ACROSS THE EASTERN
WATERS NEAR THE WEAK TROUGH. THROUGHOUT THE REMAINDER OF THE
NIGHT...THE COMBINATION OF DECREASING CLOUD COVERAGE AND DRIER AIR
MOVING IN TEMPERATURES ARE FORECAST TO DROP INTO THE MID 60S. WE
DID ADJUST T/TD GRIDS TO REFLECT THE LATEST OBS. WE ALSO MADE
MINOR TWEAKS TO TO THE MARINE FORECAST FOR LATER IN THE WEEK (SEE
BELOW). OTHERWISE...THE PREVIOUS FORECAST APPEARS TO BE ON TRACK
AND NO OTHER UPDATES WILL BE NECESSARY AT THIS TIME.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH THE CURRENT TAF
PERIOD. A BRIEF PERIOD OF MVFR VSBY WILL BE POSSIBLE DURING THE
EARLY MORNING HOURS AT VLD AND PFN. CONVECTIVE COVERAGE IS EXPECTED
TO BE MINIMAL ON TUE.

&&

.MARINE...EXPECT THE GRADIENT TO SLIGHTLY TIGHTEN AS A RIDGE OF
HIGH PRESSURE BUILDS JUST NORTH OF THE WATERS AROUND MIDWEEK. THIS
WILL RESULT IN EASTERLY WINDS ACROSS THE WATERS THROUGH THE SECOND
PORTION OF THE WEEK. ALSO...WE SLIGHTLY INCREASED THE SEAS
THURSDAY THROUGH FRIDAY TO DEPICT SOME SOUTHERLY ENERGY ACROSS OUR
WESTERN WATERS FROM HURRICANE FELIX. EXPECT THE MAIN SWATH OF
ENERGY TO BE POINTED SE TO NW THROUGH THE YUCATAN CHANNEL DIRECTLY
TOWARD THE TX/LA COASTAL AREAS...WEST OF OUR COASTAL WATERS.
ALTHOUGH THE ODDS ARE VERY LOW WITH THE TRACK OF FELIX...WILL NOT
BE SURPRISED TO SEE SOME LONGER PERIOD ENERGY TO CLIP OUR WESTERN
WATERS THROUGH ANGULAR SPREADING AFTER PUSHING THROUGH THE YUCATAN
CHANNEL. THIS IS ALSO REFLECTED FAIRLY WELL IN THE NOGAPS ENSEMBLE
FORECAST SYSTEM. ALSO...DECIDED TO DO SOME CALCULATIONS UTILIZING
THE NOMOGRAMS WHICH GAVE APPROXIMATELY 2 TO 4 FEET WITH 13 TO 14
SECOND PERIODS ACROSS OUR WATERS AND TO THE WEST. THIS WILL NEED
TO BE CLOSELY MONITORED OVER THE NEXT COUPLE OF DAYS.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GMZ...NONE.

&&

AVIATION...WOOL
UPDATE/MARINE...GIBBS
Hazardous weather outlook, Sep 3, 5:56 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
656 PM EDT MON SEP 3 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-041000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
656 PM EDT MON SEP 3 2007 /556 PM CDT MON SEP 3 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
DRIER AIR IS EXPECTED TO BUILD IN ACROSS THE ENTIRE REGION FROM
THE NORTH...WHICH SHOULD RESULT IN BELOW NORMAL RAIN CHANCES AT
LEAST THROUGH FRIDAY. A TROPICAL WAVE APPROACHING THE FLORIDA
PENINSULA FROM THE BAHAMAS MAY BRING INCREASING RAIN CHANCES LATE
NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 1:42 AM CDTFire Weather WatchTAEBay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more26 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.